How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Doctor Nash Your Own Question
Doctor Nash
Doctor Nash, Professor of Medicine (MD)
Category: Health
Satisfied Customers: 616
Experience:  I've been teaching and practicing medicine for more than 40 years.
1330686
Type Your Health Question Here...
Doctor Nash is online now
A new question is answered every 9 seconds

I am having a very hard time urinating, and when I can its ...

This answer was rated:

I am having a very hard time urinating, and when I can its a very weak stream. I thought this might be due to a new med i was taking, Phenergan. I also take Wellbutrin and Paxil. When I do urinate 3 minutes later I feel like I have to go again. Now Im having a very hard time urinating and my stomach from about the belly button down is as hard as a rock. Also , I dont know if this is related but around the same time I all of a sudden my vision is completely blurred unless its about 2 feet away. Up till 3 days ago I had perfect vision. That I wasnt worried about because I heard that is a potential side effect of the phenergan, but I am worried about the urination problem. Does this sound like a UTI or something more? Its got to the point where its difficult to even get out of a chair because of the pain in the bladder/stomach area.
I am assuming that you are a male of a certain age.

If you are, I advise you to go to an ER or Urgent Care facility. You are telling me that you have urinary retention and it's due to either a prostate problem or (and/or) a UTI.

The fact that you tell me "belly button down is as hard as a rock" makes this urgent.

If you're not a male, you need antibiotic treatment as soon as you can get it. The advice is the same for both genders although the cause of retention is not the same.

Get this cared for NOW. We'll deal with the vision issue later.

When all is well, come back to your original posting and tell me about it. I teach medicine, so I am not here all the time. However, I do check this site frequently. Please be patient; you will get a reply from me.

Dr. Nash
Customer: replied 10 years ago.
Reply to Doctor Nash's Post: i actually was just able to urinae and my stomach is not as hard. Now that Ive had some relief from the pain I would ask at what point, if it happens again tonite, is it urgent enough to go to an Emergency Room vs. waiting till tomorrow and hopefully get some antibiotcs.
Thanks for being so prompt.

Steve
Customer: replied 10 years ago.
oh and one last thing, in the last few hours my glands have swollen somewhat. I have that lump feeling when I swollow.
Steve,

That's good news. Thanks.

Please be sure to see a doc tomorrow; we don't want an infection to get out of hand. If it did, you'd have to see someone like me (a nephrologist - kidney specialist), and we are mean people.

Since you will be evaluated tomorrow, do mention the vision matter and the glandular thing. These are difficult (impossible?) for me to deal with properly since I can't examine you.

Frank Nash
Doctor Nash and other Health Specialists are ready to help you
Customer: replied 10 years ago.
Reply to Doctor Nash's Post: thanks so much.
You're very welcome.

At this point in my life, there are two things that are important to me: 1) The quality of life of my family and friends, and 2) the quality of life of all people I can reach.

Thanks for giving me the opportunity, and please keep me informed. Just add to this thread; you need not pay again.

Frank Nash